0
2013
Impact Factor

    On the Smith Reduction Theorem for Almost Periodic ODEs Satisfying the Squeezing Property

    2019, Vol. 15, no. 1, pp.  97-108

    Author(s): Anikushin M. M.

    We give a supplement to the Smith reduction theorem for nonautonomous ordinary differential equations (ODEs) that satisfy the squeezing property in the case when the right-hand side is almost periodic in time. The reduction theorem states that some set of nice solutions (including the bounded ones) of a given nonautonomous ODE satisfying the squeezing property with respect to some quadratic form can be mapped one-to-one onto the set of solutions of a certain system in the space of lower dimensions (the dimensions depend on the spectrum of the quadratic form). Thus, some properties of bounded solutions to the original equation can be studied through this projected equation. The main result of the present paper is that the projected system is almost periodic provided that the original differential equation is almost periodic and the inclusion for frequency modules of their right-hand sides holds (however, the right-hand sides must be of a special type). From such an improvement we derive an extension of Cartwright’s result on the frequency spectrum of almost periodic solutions and obtain some theorems on the existence of almost periodic solutions based on low-dimensional analogs in dimensions 2 and 3. The latter results require an additional hypothesis about the positive uniformly Lyapunov stability and, since we are interested in nonlinear phenomena, our existence theorems cannot be directly applied. On the other hand, our results may be applicable to study the question of sensitive dependence on initial conditions in an almost periodic system with a strange nonchaotic attractor. We discuss how to apply this kind of results to the Chua system with an almost periodic perturbation. In such a system the appearance of regular almost periodic oscillations as well as strange nonchaotic and chaotic attractors is possible.
    Keywords: almost periodic function, dimension theory, squeezing property, strange nonchaotic attractor
    Citation: Anikushin M. M., On the Smith Reduction Theorem for Almost Periodic ODEs Satisfying the Squeezing Property, Rus. J. Nonlin. Dyn., 2019, Vol. 15, no. 1, pp.  97-108
    DOI:10.20537/nd190110


    Download File
    PDF, 280.99 Kb

    References

    [1] Anikushin, M. M., “On the Liouville Phenomenon in Estimates of Fractal Dimensions of Forced Quasi-Periodic Oscillations”, Vestnik St. Petersb. Univ. Math., 52:3 (2019) (to appear)
    [2] Anikushin, M. M., Dimensional Aspects of Almost Periodic Dynamics, https://www.researchgate.net/project/Dimensional-Aspects-of-Almost-Periodic-Dynamics-Analytical-and-Numerical-Approaches, 2019
    [3] Burkin, I. M., “Method of “Transition into Space of Derivatives”: 40 Years of Evolution”, Differ. Equ., 51:13 (2015), 1717–1751  crossref  mathscinet  zmath  elib; Differ. Uravn., 2015, no. 3, 51–93 (Russian)  zmath
    [4] Cartwright, M. L., “Almost Periodic Differential Equations and Almost Periodic Flows”, J. Differential Equations, 5 (1969), 167–181  crossref  mathscinet  zmath  adsnasa
    [5] Glendinning, P., Jäger, T. H., and Keller, G., “How Chaotic Are Strange Non-Chaotic Attractors?”, Nonlinearity, 19:9 (2006), 2005–2022  crossref  mathscinet  zmath  adsnasa
    [6] Feudel, U., Kuznetsov, S., and Pikovsky, A., Strange Nonchaotic Attractors: Dynamics between Order and Chaos in Quasiperiodically Forced Systems, World Sci. Ser. Nonlinear Sci. Ser. A Monogr. Treatises, 56, World Sci., Hackensack, N.J., 2006  mathscinet
    [7] Fink, A. M., Almost Periodic Differential Equations, Lecture Notes in Math., 377, Springer, Berlin, 1974, 342 pp.  crossref  mathscinet  zmath
    [8] Leonov, G. A., Kuznetsov, N. V., and Reitmann, V., Attractor Dimension Estimates for Dynamical Systems: Theory and Computation, Springer, Cham, 2019 (to appear)
    [9] Levitan, B. M. and Zhikov, V. V., Almost Periodic Functions and Differential Equations, Cambridge Univ. Press, Cambridge, 1982  mathscinet  zmath
    [10] O'Brien, G. C., “The Frequencies of Almost Periodic Solutions of Almost Periodic Differential Equations”, J. Austral. Math. Soc., 17 (1974), 332–344  mathscinet  zmath
    [11] Popov, S. and Reitmann, V., “Frequency Domain Conditions for Finite-Dimensional Projectors and Determining Observations for the Set of Amenable Solutions”, Discrete Contin. Dyn. Syst., 34:1 (2014), 249–267  crossref  mathscinet  zmath  elib
    [12] Robinson, J. C., “Inertial Manifolds and the Strong Squeezing Property”, Nonlinear Evolution Equations & Dynamical Systems: NEEDS'94 (Los Alamos, N.M.), World Sci., River Edge, N.J., 1995, 178–187  mathscinet  zmath
    [13] Smith, R. A., “Massera's Convergence Theorem for Periodic Nonlinear Differential Equations”, J. Math. Anal. Appl., 120:2 (1986), 679–708  crossref  mathscinet  zmath
    [14] Smith, R. A., “Convergence Theorems for Periodic Retarded Functional-Differential Equations”, Proc. London Math. Soc. (3), 60:3 (1990), 581–608  crossref  mathscinet  zmath
    [15] Suresh, K., Prasad, A., and Thamilmaran, K., “Birth of Strange Nonchaotic Attractors through Formation and Merging of Bubbles in a Quasiperiodically Forced Chua's Oscillator”, Phys. Lett. A, 377:8 (2013), 612–621  crossref  mathscinet  adsnasa  elib
    [16] Yakubovich, V. A., Leonov, G. A., and Gelig, A. Kh., Stability of Stationary Sets in Control Systems with Discontinuous Nonlinearities, Ser. Stab. Vib. Control Syst. Ser. A, 14, World Sci., River Edge, N.J., 2004  mathscinet  zmath



    Creative Commons License
    This work is licensed under a Creative Commons Attribution-NoDerivs 3.0 Unported License